Table of Contents
International Journal of Computational Mathematics
Volume 2014 (2014), Article ID 527924, 12 pages
http://dx.doi.org/10.1155/2014/527924
Research Article

The Convergence of Geometric Mesh Cubic Spline Finite Difference Scheme for Nonlinear Higher Order Two-Point Boundary Value Problems

1Department of Mathematics, South Asian University, Akbar Bhawan, Chanakyapuri, New Delhi 110021, India
2Department of Mathematics, University of Delhi, Delhi 110007, India

Received 31 March 2014; Accepted 10 July 2014; Published 23 July 2014

Academic Editor: Riccardo Dondi

Copyright © 2014 Navnit Jha et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. J. Budd, G. W. Hunt, and M. A. Peletier, “Self-similar fold evolution under prescribed end-shortening,” Mathematical Geology, vol. 31, no. 8, pp. 989–1005, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  2. S. Timoshenko and S. W. Krieger, Theory of Plates and Shell, McGraw-Hill, New York, NY, USA, 1959.
  3. Y. Chen and P. J. McKenna, “Traveling waves in a nonlinearly suspended beam: theoretical results and numerical observations,” Journal of Differential Equations, vol. 136, no. 2, pp. 325–355, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  4. A. Doelman and V. Rottsch{\"a}fer, “Singularly perturbed and nonlocal modulation equations for systems with interacting instability mechanisms,” Journal of Nonlinear Science, vol. 7, no. 4, pp. 371–409, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. J. Toomre, J. R. Zahn, J. Latour, and E. A. Spiegel, “Stellar convection theory II: Single mode study of the second convection zone in A-type stars,” Astrophysics Journal, vol. 207, pp. 545–563, 1976. View at Google Scholar
  6. D. B. Tien and R. A. Usmani, “Solving boundary value problems in plate deflection theory,” Simulation, vol. 37, no. 6, pp. 195–206, 1981. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. A. R. Davies, A. Karageorghis, and T. N. Phillips, “Spectral Galerkin methods for the primary two point boundary value problems in modeling viscoelastic flows,” International Journal for Numerical Methods in Engineering, vol. 26, no. 3, pp. 647–662, 1988. View at Publisher · View at Google Scholar · View at Scopus
  8. R. P. Agarwal and G. Akrivis, “Boundary value problems occurring in plate deflection theory,” Journal of Computational and Applied Mathematics, vol. 8, no. 3, pp. 145–154, 1982. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. R. P. Agarwal and P. R. Krishnamoorthy, “Boundary value problems for nth order ordinary differential equations,” Bulletin of the Institute of Mathematics. Academia Sinica, vol. 7, no. 2, pp. 211–230, 1979. View at Google Scholar · View at MathSciNet
  10. D. O'Regan, “Solvability of some fourth (and higher) order singular boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 161, no. 1, pp. 78–116, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. A. R. Aftabizadeh, “Existence and uniqueness theorems for fourth-order boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 116, no. 2, pp. 415–426, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. Z. Wei, “A necessary and sufficient condition for 2nth order singular super-linear m-point boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 327, no. 2, pp. 930–947, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. S. Liang and D. J. Jeffrey, “An efficient analytical approach for solving fourth order boundary value problems,” Computer Physics Communications, vol. 180, no. 11, pp. 2034–2040, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. H. Yao and Y. Lin, “Solving singular boundary-value problems of higher even-order,” Journal of Computational and Applied Mathematics, vol. 223, no. 2, pp. 703–713, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. S. S. Siddiqi and E. H. Twizell, “Spline solution of linear sixth order boundary value problems,” International Journal of Computer Mathematics, vol. 60, pp. 295–304, 1996. View at Google Scholar
  16. J. Rashidinia and M. Nabati, “Sinc-Galerkin and sinc-collocation methods in the solution of nonlinear two-point boundary value problems,” Computational & Applied Mathematics, vol. 32, no. 2, pp. 315–330, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. M. N. Koleva and L. G. Vulkov, “Two-grid quasilinearization approach to ODEs with applications to model problems in physics and mechanics,” Computer Physics Communications, vol. 181, no. 3, pp. 663–670, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. D. Britz, Digital Simulation in Electrochemistry, vol. 666 of Lecture Notes Physics, Springer, Berlin, Germany, 2005.
  19. M. K. Jain, S. R. K. Iyengar, and G. S. Subramanyam, “Variable mesh methods for the numerical solution of two-point singular perturbation problems,” Computer Methods in Applied Mechanics and Engineering, vol. 42, no. 3, pp. 273–286, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  20. S. R. K. Iyengar, G. Jayaraman, and V. Balasubramanian, “Variable mesh difference schemes for solving a nonlinear Schrödinger equation with a linear damping term,” Computers & Mathematics with Applications, vol. 40, no. 12, pp. 1375–1385, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. R. K. Mohanty, D. J. Evans, and N. Khosla, “An O(hk3) non-uniform mesh cubic spline {TAGE} method for non-linear singular two-point boundary value problems,” International Journal of Computer Mathematics, vol. 82, no. 9, pp. 1125–1139, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. M. K. Kadalbajoo and D. Kumar, “Geometric mesh FDM for self-adjoint singular perturbation boundary value problems,” Applied Mathematics and Computation, vol. 190, no. 2, pp. 1646–1656, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. M. M. Chawla and P. N. Shivakumar, “An efficient finite difference method for two-point boundary value problems,” Neural, Parallel & Scientific Computations, vol. 4, no. 3, pp. 387–395, 1996. View at Google Scholar · View at MathSciNet
  24. R. S. Varga, Matrix Iterative Analysis, vol. 27 of Springer Series in Computational Mathematics, Springer, Berlin , Germany, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  25. P. Henrici, Discrete Variable Methods in Ordinary Differential Equations, John Wiley & Sons, New York, NY, USA, 1962. View at MathSciNet
  26. D. M. Young, Iterative Solution of Large Linear Systems, Academic Press, New York, NY, USA, 1971. View at MathSciNet
  27. N. Jha, “A fifth order accurate geometric mesh finite difference method for general nonlinear two point boundary value problems,” Applied Mathematics and Computation, vol. 219, no. 16, pp. 8425–8434, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  28. R. K. Mohanty, “A class of non-uniform mesh three point arithmetic average discretization for y=f(x,y,y) and the estimates of y,” Applied Mathematics and Computation, vol. 183, no. 1, pp. 477–485, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. S. D. Conte, “The numerical solution of linear boundary value problems,” SIAM Review, vol. 8, pp. 309–321, 1966. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. M. A. Noor and S. T. Mohyud-Din, “Homotopy perturbation method for solving sixth-order boundary value problems,” Computers & Mathematics with Applications, vol. 55, no. 12, pp. 2953–2972, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. J. Talwar and R. K. Mohanty, “A class of numerical methods for the solution of fourth-order ordinary differential equations in polar coordinates,” Advances in Numerical Analysis, vol. 2012, Article ID 626419, 20 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  32. N. Jha, R. K. Mohanty, and V. Chauhan, “Geometric mesh three-point discretization for fourth-order nonlinear singular differential equations in polar system,” Advances in Numerical Analysis, vol. 2013, Art. ID 614508, 10 pages, 2013. View at Google Scholar · View at MathSciNet
  33. M. Kubicek and V. Hlavacek, Numerical Solutions of Nonlinear Boundary Value Problems with Applications, Prentice Hall, Englewood Cliffs, NJ, USA, 1983.
  34. M. A. Ramadan, I. F. Lashien, and W. K. Zahra, “A class of methods based on a septic non-polynomial spline function for the solution of sixth-order two-point boundary value problems,” International Journal of Computer Mathematics, vol. 85, no. 5, pp. 759–770, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  35. Y. W. Wang, “Effect of spreading of material on the surface of a fluid—an exact solution,” International Journal of Non-Linear Mechanics, vol. 6, no. 2, pp. 255–262, 1971. View at Publisher · View at Google Scholar · View at Scopus